I am a teenager that recently had Bell's Palsy. I usually have very mild acne breakouts and my skin is clear most of the time. My Bell's Palsy is going away, but I had a sudden breakout and dryness on the left side of my face (where nerve endings were bad). Is this normal?
Acne After Bell's Palsy?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
? steroid use.
Bells's palsy, for those who have stumbled upon this answer, is a sudden paralysis of the facial nerve (VII). There is a sudden loss of control of the muscle innervated by that nerve. This causes a drooping of the affected side of the face. Most cases respond in a few weeks, but occasionally Bell's palsy can last for months or even be permanent such as seen in former Prime Minister of Canada Jean Chretien. Bells palsy is often treated with steroids.
As one of the posters mentioned, often people will break out with an acneiform eruption while on steroids. In fact, this even has a name, steroid acne. Typically, the lesions are monomorphous, which means they all look pretty much alike. Treatment is the same as for regular acne. Fortunately, steroid acne is even more responsive than acne vulgaris, common acne.
The dryness you have experienced over the Bells' palsy area is a peculiar phenomenon in which we see dryness of the skin following many neurologic conditions such as strokes, brain damage, and Parkinson's Disease. It can be treated with Lubriderm or Impruv.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.